MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV52US
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of an evoque valve in tricuspid position where, upon deployment, the valve shifted and required the placement of two sapien valve-in-valve deployments.Upon deployment, the evoque valve shifted more ventricular.Minutes after the release, the valve appeared to be rocking or unstable, with increased pvl on the septal side.The decision was made to perform a valve-in-valve procedure with a 29mm sapien.After the sapien deployment, there was a leak between the evoque and sapien sealing skirts.A second 29mm sapien valve was deployed.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6 and h11 additional h6 type of investigation codes: 'analysis of images' and 'labelling review' h6 investigation conclusion code: 'adverse event related to patient anatomy and/or condition' the complaint for malposition - valve embolizes into ventricle was confirmed with objective evidence.The imaging evaluation and screening review confirmed that the patient had a medical history of ebsteins anomaly with a danielson tricuspid valve repair.Ebsteins anomaly is a congenital heart malformation that occurs when the tricuspid valve of the heart does not form correctly and is severely apically displaced in the right ventricle.To correct this defect, this patient underwent the danielson tricuspid valve repair, which is a surgical procedure in which the native tricuspid valve is detached from the right ventricle, rotated, and reattached at the true atrioventricular junction.Due to this surgical correction, this patient present with two annuli - the 'native' annulus which the patient was born with, and the 'neo' annulus which is the surgically corrected annulus.As the patient had two annuli, the device anchors needed to be exposed at the level of the 'native' annulus, however, the device anchors needed to be at the level of the leaflet hinge points during ventricular expansion.Additionally, the evoque valve was sized for both annuli during screening.This challenging patient anatomy was noted to add to the confusion to the procedure by the clinical specialist present at this case.The imaging evaluation confirmed leaflet capture on each anchor during ventricular expansion.After final release, the evoque valve appeared unstable, and subsequently embolized into the right ventricle on all sides (anterior, posterior, septal, and lateral sides) of the valve.At the time of initial deployment, the valve did not fully expand within the anatomy.When the valve embolized into the ventricle, the inner and outer frames of the valve were able to fully expand.This is objective evidence that the surgical correction hindered the ability for the evoque valve to properly expand at the 'neo' annulus.After valve embolization, the patient had moderate transvalvular tricuspid regurgitation (tr) and moderate paravalvular leak (pvl).To increase valve stability and resolve the resulting tr and pvl, the decision was made to deploy a sapien valve for a valve-in-valve procedure.The sapien valve appeared to stabilize the evoque valve, however, the sapien valve was deployed too atrial so the patient had moderate transvalvular tr and severe pvl (between the sapien and evoque valve sealing skirts).A second sapien valve was deployed, which successfully sealed the leak between the evoque valve and the first sapien valve.The final result was trace transvalvular tr, and mild pvl, which was noted to be coming from the sutures of the surgical leaflet repair and not around the evoque or sapien valves.Available information suggests that patient conditions (ebsteins anomaly with the danielson repair) was the likely root cause of this event.Malposition events such as embolization may be caused by a variety of factors such as device to native anatomy sizing (perimeter-derived diameter), use factors and procedural factors.Based on the dhr review, there were no non-conformances related to the issue observed and the device passed all manufacturing specifications.Since no edwards defect was identified, corrective or preventative actions are not required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key21691778
Report Number2015691-2025-02242
Device Sequence Number21015406
Product Code NPW
UDI-Device Identifier00690103217469
UDI-Public(01)00690103217469(17)260410(11)240410
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Model Number9850EV52US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale